Is stomach ache, nausea and sweating a side effect of using vivotif?
User rating for this question
Hi Dr. Narasi; I'm taking vivotif (3 doses down, 1 to go) in preparation for a trip to India from the US. yesterday, i had a truly severe fast-onset stomach ache (actually sharp pain) 6 hours after taking last capsule. extraordinary pain in the center of my stomach, with nausea and sweating, that went away after 5 minutes. i have ulcers. should i assume the pain was from the vivotif? if so, should i take the 4th dose?
Posted Sun, 9 Mar 2014 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer: Yes. Do take your last dose. Detailed Answer: Hello, Thanks for trusting us with your health concern. Vivotif is associated with some mild side effects like any other medicine. The side effects include low fever; headache; nausea, vomiting, diarrhea, stomach pain; or mild skin rash. The severe stomach ache that you had is likely to be related to the vaccine that you are taking. This is a self limiting pain. You should take your fourth capsule also as scheduled to have the complete effect. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Follow-up: Is stomach ache, nausea and sweating a side effect of using vivotif? 2 hours later
Even given the ulcers?
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: Yes. Detailed Answer: Hello. Thanks for writing again. The vaccine itself is not likely to aggravate the ulcers. The benefits from the vaccine are immense and the risks are few. So it is best to continue it as prescribed in spite of ulcers. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards